MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE® MODULUS TLIF INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INCORPORATED NUVASIVE® MODULUS TLIF INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 2100308P2
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Nerve Damage (1979); Pain (1994); Numbness (2415)
Date of Event 05/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device was returned as it remains in-situ and no radiographs available so the complaint could not be confirmed.The patient post op activity levels and whether they experienced a fall or other accident is unknown.No bone quality report was provided.Due to a lack of information provided no root cause could be determined however subsidence is a well known complication of spinal surgery and can be the result of poor bone quality, implant selection and placement and or excessive postoperative physical activity.No additional investigation can be completed.Manufacturing review: no lot code information was provided so a complete manufacturing review could not be completed.Although review of ncmr records and similar events notes no non-conformances with respect to material type, treatments or dimensions that may have caused or contributed to this mode of failure.Label review: "contraindications contraindications include, but are not limited to.4.Patients who are unwilling to restrict activities or follow medical advice.5.Patients with inadequate bone stock or quality.6.Patients with physical or medical conditions that would prohibit beneficial surgical outcome." "potential adverse events and complications - as with any major surgical procedures, there are risks involved in spinal/orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation, nonunion or delayed union.Neurological, vascular or visceral injury.Decrease in bone density due to stress shielding, degenerative changes or instability of segments adjacent to fused vertebral levels, malalignment of anatomical structures (i.E.Loss of normal spinal contours or change in height), pain, discomfort or abnormal sensations due to the presence of the device, nerve damage due to surgical trauma.Paralysis." "warnings, cautions and precautions - the subject device is intended for use only as indicated.The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient." "correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Metallic internal fixation devices cannot withstand the activity levels and/or loads equal to those placed on normal, healthy bone.These devices are not designed to withstand the unsupported stress of full weight or load bearing alone." "based on fatigue testing results, when using the modulus interbody system, the physician/surgeon should consider the levels of implantation, patient weight, patient activity level, other patient conditions, etc., which may impact on the performance of this system." "patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." "post-operative warnings - during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques." (b)(4).
 
Event or Problem Description
This event was identified during a review of the pmcf lumbar interbody study that noted a patient underwent a thoracic lumbar interbody fusion with posterior fixation on (b)(6) 2023 at l3/5.On (b)(6) 2024 at12 mo.Visit lumbar radiographs revealed mild subsidence of the l4/5 graft and a neurological exam revealed a left zone iv obturator nerve decrease in sensation.Patient is being reviewed and monitored.

Brand Name
NUVASIVE® MODULUS TLIF INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92126
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
patrick yrigoyen
7475 lusk blvd
san diego, CA 92121
MDR Report Key20092930
Report Number2031966-2024-00224
Device Sequence Number20795364
Product Code MAX
UDI-Device Identifier00887517880697
UDI-Public887517880697
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K172341
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2100308P2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Initial Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale